pISSN 2671-8790 eISSN 2671-8804

View

Article View

Case Report

J Korean Soc Transplant 2016; 30(4): 190-193

Published online December 31, 2016

https://doi.org/10.4285/jkstn.2016.30.4.190

© The Korean Society for Transplantation

Calcineurin Inhibitor Induced Multiple Infarctions

Hae-Bong Jeong, M.D., Jeong-Min Kim, M.D., Il-Han Yu, M.D., Jae-Han Bae, M.D., Oh-Sang Kwon, M.D. and Kwang-Yeol Park, M.D.

Department of Neurology, Chung-Ang University Hospital, Chung-Ang University College of Medicine, Seoul, Korea

Correspondence to: Jeong-Min Kim
Department of Neurology, Chung-Ang University Hospital, Chung- Ang University College of Medicine, 102 Heukseok-ro, Dongjak-gu, Seoul 06973, Korea
Tel: 82-2-6299-3126, Fax: 82-2-6299-1504
E-mail: bellokim1@gmail.com

Received: October 18, 2016; Revised: December 6, 2016; Accepted: December 8, 2016

This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Tacrolimus is the most commonly used immunosuppressant after kidney transplantation. Here, we report a patient with multiple cerebral infarctions during tacrolimus treatment after kidney transplantation. A 54-year-old female was admitted due to sudden onset right leg weakness. Brain magnetic resonance imaging (MRI) showed multiple acute infarctions but normal vasculature. Evaluations of cardiac embolism were unremarkable. After 8 months, her weakness progressed and follow-up brain MRI showed additional multiple infarctions. We changed here medication from tacrolimus to mycophenolate mofetil, and her symptoms improved gradually.

Keywords: Tacrolimus, Acute cerebral infarction, Kidney transplantation